Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 2, 2012, 2:07 PM EST. It took effect at Mar 3, 2012, 3:16 AM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 2:07 PM EST (19:07 UTC)
- In effect from
- Mar 3, 2012, 3:16 AM EST
- Expired
- Mar 5, 2012, 3:19 AM EST
- In force
- 48 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
394 WHUS72 KILM 021907 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 207 PM EST FRI MAR 2 2012 AMZ256-022300- /O.NEW.KILM.MF.Y.0002.120302T1907Z-120302T2300Z/ /O.NEW.KILM.SC.Y.0017.120303T1100Z-120304T0200Z/ MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 207 PM EST FRI MAR 2 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 9 PM EST SATURDAY. * VISIBILITY...1/2 TO 1 NAUTICAL MILE. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-254-022300- /O.NEW.KILM.SC.Y.0017.120303T1100Z-120304T0200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 207 PM EST FRI MAR 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EST SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
9 follow-up statements
051 WHUS72 KILM 022317 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 617 PM EST FRI MAR 2 2012 AMZ256-030900- /O.EXP.KILM.MF.Y.0002.000000T0000Z-120302T2300Z/ /O.NEW.KILM.MF.Y.0003.120302T2317Z-120303T1100Z/ /O.CON.KILM.SC.Y.0017.120303T1100Z-120304T0200Z/ MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 617 PM EST FRI MAR 2 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. * VISIBILITY...1/4 TO 1 NM IN SEA FOG. * WINDS AND SEAS...SOUTH WINDS 15 KT WILL VEER TO THE SOUTHWEST AT 15 TO 20 KT...WITH GUSTS UP TO 25 TO 30 KT LATE TONIGHT. * SEAS...SEAS 3 TO 4 FT...BUILDING TO 4 TO 7 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. IF NAVIGATING ACROSS THE AREA WATERS THIS EVENING AND OVERNIGHT...MAKE SURE THE FOLLOWING INSTRUMENTS ON BOARD ARE OPERABLE...DEPTH FINDERS...GPS...LOCAL AIDS TO NAVIGATION...AND EVEN THE USAGE OF FOG HORNS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-254-030900- /O.NEW.KILM.MF.Y.0003.120302T2317Z-120303T1100Z/ /O.CON.KILM.SC.Y.0017.120303T1100Z-120304T0200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 617 PM EST FRI MAR 2 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. * VISIBILITY...1/4 TO 1 NM IN SEA FOG. * WINDS AND SEAS...SOUTH WINDS 15 KT WILL VEER TO THE SOUTHWEST AT 15 TO 20 KT...WITH GUSTS UP TO 25 TO 30 KT LATE TONIGHT. * SEAS...SEAS 2 TO 4 FT...BUILDING TO 3 TO 6 FT...EXCEPT UP TO 7 FT ACROSS THE OUTER WATERS OFF CAPE FEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. IF NAVIGATING ACROSS THE AREA WATERS THIS EVENING AND OVERNIGHT...MAKE SURE THE FOLLOWING INSTRUMENTS ON BOARD ARE OPERABLE...DEPTH FINDERS...GPS...LOCAL AIDS TO NAVIGATION...AND EVEN THE USAGE OF FOG HORNS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOEHLER
850 WHUS72 KILM 030816 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 316 AM EST SAT MAR 3 2012 AMZ250-252-254-256-031630- /O.CAN.KILM.MF.Y.0003.000000T0000Z-120303T1100Z/ /O.EXT.KILM.SC.Y.0017.120303T0816Z-120304T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 316 AM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS AND SEAS...WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT. SEAS 3 TO 6 FEET BOTH TODAY AND TONIGHT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
477 WHUS72 KILM 031613 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1113 AM EST SAT MAR 3 2012 AMZ250-252-254-256-040000- /O.CON.KILM.SC.Y.0017.000000T0000Z-120304T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1113 AM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... * WINDS...SW WINDS 15 TO 25 KT WITH FEW GUSTS UP TO 30 KT THIS AFTERNOON...SHIFTING TO NORTH AT 15 TO 25 KT TONIGHT. * SEAS...4 TO 7 FEET...LOCALLY HIGHER ACROSS THE OUTER WATERS OFF CAPE FEAR. DOMINANT PERIODS WILL RANGE BETWEEN 5 AND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
596 WHUS72 KILM 032334 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 634 PM EST SAT MAR 3 2012 AMZ250-252-254-256-041000- /O.EXT.KILM.SC.Y.0017.000000T0000Z-120304T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 634 PM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * WINDS...SW WINDS 15 TO 20 KT...BECOMING NORTH 20 TO 25 KT WITH GUSTS TO 30 TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
510 WHUS72 KILM 040825 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 325 AM EST SUN MAR 4 2012 AMZ250-252-254-256-041630- /O.EXT.KILM.SC.Y.0017.000000T0000Z-120305T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 325 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING WEST TONIGHT. * SEAS...3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
538 WHUS72 KILM 041623 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1123 AM EST SUN MAR 4 2012 AMZ250-252-254-256-050100- /O.CON.KILM.SC.Y.0017.000000T0000Z-120305T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1123 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 30 KT...WILL BACK TO THE NORTHWEST THIS AFTERNOON...AND FURTHER BACK TO THE WEST TONIGHT. * SEAS...3 TO 7 FEET...WITH THE HIGHEST SEAS OUTER WATERS FROM CAPE FEAR. PERIODS OF 5 TO 8 SECONDS WILL DOMINATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
028 WHUS72 KILM 050059 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 759 PM EST SUN MAR 4 2012 AMZ250-252-254-256-051000- /O.EXT.KILM.SC.Y.0017.000000T0000Z-120306T0200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 759 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST MONDAY... * WINDS...WEST 20 TO 30 KT...BECOMING SOUTHWEST. GUSTS TO 35 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
482 WHUS72 KILM 050322 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1022 PM EST SUN MAR 4 2012 AMZ250-252-254-256-051000- /O.CON.KILM.SC.Y.0017.000000T0000Z-120306T0200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1022 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT...BECOMING SOUTHWEST ON MONDAY BEFORE SHIFTING TO NORTHWEST LATE. * SEAS...5 TO 9 FT AND UP TO 10 FT AROUND FRYING PAN SHOALS BUOY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
962 WHUS72 KILM 050819 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 319 AM EST MON MAR 5 2012 AMZ254-256-051630- /O.CAN.KILM.SC.Y.0017.000000T0000Z-120306T0200Z/ /O.NEW.KILM.SC.Y.0018.120305T1400Z-120306T0500Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 319 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT. * WINDS...SOUTHWEST 10 TO 20 KT...BECOMING WEST 20 TO 30 KT WITH ISOLATED GUSTS UP TO 35 KT THIS AFTERNOON. * SEAS...2 TO 4 FT...BUILDING 3 TO 7 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-051630- /O.UPG.KILM.SC.Y.0017.000000T0000Z-120306T0200Z/ /O.NEW.KILM.GL.W.0004.120305T1600Z-120306T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 319 AM EST MON MAR 5 2012 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 10 TO 20 KT...BECOMING WEST WINDS 25 TO 35 KT THIS AFTERNOON. GUSTS UP TO 40 KT THIS AFTERNOON. * SEAS...3 TO 5 FT...BUILDING TO 4 TO 8 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 12:31 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 2, 12:31 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1231 PM EST FRI MAR 2 2012 .SYNOPSIS... A WARM FRONT POSITIONED OVER THE FORECAST AREA THIS MORNING WILL MOVE NORTHWARD THIS AFTERNOON. A STRONG COLD FRONT WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. THE FRONT WILL MOVE OFFSHORE SATURDAY NIGHT...BUT A CHILLY RAIN COULD LINGER OVER THE EASTERN CAROLINAS INTO SUNDAY MORNING. COOLER AND DRIER WEATHER WILL BUILD INTO THE AREA SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM FRIDAY...ROBUST CONVECTIVE LINE ASSOCIATED WITH A WARM FRONT AND A DISTURBANCE ALOFT...CONTINUES TO LIFT THE ORGANIZED CONVECTION ENE AT A GOOD PACE ACROSS OUR NW ZONES. VERY LITTLE WIND HAS BEEN OBSERVED AT THE SURFACE AND THE ELEVATED CORES HAS PUSHED 50DBZ ECHOS UP TO 25KFT. THIS IS LIKELY PRODUCING SOME SMALL HAIL ACROSS MARLBORO AND DARLINGTON COUNTY PRESENTLY. BEST SUPPORT WILL PUSH NORTH AND EAST OF OUR FORECAST AREA INTO THE AFTERNOON. A WARM FRONT WILL MOVE NORTH LATER THIS MORNING WITH SOUTHERLY WINDS BRINGING SUBTROPICAL MOISTURE ACROSS ALL OF N AND S CAROLINA. A WEAK UPPER DISTURBANCE WILL CROSS THE AREA LATE THIS MORNING JUST BEHIND THE RETREATING FRONT BRINGING THE POTENTIAL FOR SCATTERED SHOWERS OR THUNDERSTORMS TO MAINLY THE INLAND PORTIONS OF THE CAROLINAS. TONIGHT WARM AND MOIST SOUTH-SOUTHWESTERLY FLOW WILL CONTINUE OUT AHEAD OF A STRONG COLD FRONT ADVANCING STEADILY EASTWARD. SHOWERS AND THUNDERSTORMS ALONG THE FRONT WILL REACH THE PEE DEE REGION LATE...PROBABLY AROUND 4 AM...AND MAY REACH THE COAST AROUND SUNRISE SATURDAY MORNING. ALTHOUGH THIS IS THE SAME SYSTEM ANTICIPATED TO BRING A LARGE SEVERE WEATHER OUTBREAK TO PORTIONS OF THE MID-SOUTH AND TENNESSEE/OHIO VALLEYS TODAY...THE SYNOPTIC SITUATION IS NOT QUITE AS FAVORABLE THIS FAR EAST SINCE THE PARENT UPPER DISTURBANCE WILL BE SHEARING OUT TO THE NORTHEAST. THE LATE-NIGHT TIMING COUPLED WITH COLD NEAR SHORE OCEAN WATER TEMPERATURES ARE ALSO UNFAVORABLE FACTORS FROM THE STANDPOINT OF MAINTAINING STRONG SURFACE-BASED CONVECTION. HIGHS TODAY SHOULD RANGE FROM THE MID 70S ACROSS MOST OF SE NORTH CAROLINA...TO NEAR 80 ACROSS THE PEE DEE REGION OF SOUTH CAROLINA. MUCH LIKE YESTERDAY WINDS BLOWING ONSHORE FROM THE COLD NEAR SHORE OCEAN WILL KEEP TEMPERATURES A GOOD 10-15 DEGREES COLDER THAN INLAND AREAS. TONIGHT LOWS SHOULD ONLY FALL INTO THE LOWER 60S WITH A STEADY SOUTH-SOUTHWEST WIND CONTINUING. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 AM FRIDAY...LATEST FORECAST SOUNDINGS SUGGEST THIS WEEKENDS RAIN EVENT COULD BRING SIGNIFICANT RAINFALL TO THE REGION. YESTERDAY SOUNDINGS WERE SHOWING A BRIEF PERIOD THE ATMOSPHERE WAS NEARLY SATURATED. HOWEVER THE LATEST GUIDANCE IS MUCH WETTER. IT NOW LOOKS LIKE THE FRONT WILL DROP INTO THE AREA SAT MORNING THEN STALL AS THE FRONT ENDS UP LAYING PARALLEL TO THE FLOW ALOFT. EARLIER SOLUTIONS HAD THE FRONT STALLING OFF THE COAST...A SOLUTION WHICH STILL COULD COME TO PASS. SPC HAS PUT MOST OF THE FORECAST AREA INTO THE DAY 2 SLIGHT RISK...BUT THREAT APPEARS LIMITED. FIRST THERE WILL BE CONSIDERABLE CLOUD COVER ACROSS THE AREA SAT...LIMITING DIURNAL HEATING. MID LEVEL LAPSE RATES ARE MARGINAL AT BEST MOSTLY UNDER 6C/KM. LOW LEVEL JETTING IN FORECAST SOUNDINGS IS WEAKER THAN IN PREVIOUS RUNS. STRONG SOUTHWEST FLOW WILL PUSH TEMPERATURES INTO THE LOW 70S DESPITE CLOUDS AND PRECIP. SURFACE WAVE DEVELOPS ALONG THE FRONT LATE SAT INTO SAT NIGHT SOUTH OF THE AREA THEN TRACKS NORTHEAST ALONG THE FRONT BRINGING ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION SAT NIGHT INTO SUN. 5H TROUGH MOVES INTO THE AREA EARLY SUN...PUSHING THE FRONT...ALONG WITH ANY ASSOCIATED PRECIP...OFF THE COAST. ARRIVAL TIME OF COLD AIR SAT NIGHT WILL BE KEY TO DETERMINING HOW LOW TEMPS DROP. SOME LIGHT PRECIP MAY LINGER INTO SUN MORNING BUT OVERALL SUN SHOULD BE DRY WITH SKIES CLEARING DURING THE DAY. COLD ADVECTION WILL KEEP TEMPS BELOW CLIMO SUN AND SUN NIGHT. HOWEVER BOUNDARY LAYER REMAINS WELL MIXED SUN NIGHT...PREVENT TEMPS FROM DROPPING BELOW FREEZING. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 AM FRIDAY...5H TROUGH WILL BE IN THE PROCESS OF LIFTING NORTHEAST AT THE START OF THE PERIOD. DRY COLD FRONT MOVES ACROSS THE REGION EARLY MON BUT ALL IT WILL BRING IS A REINFORCING SHOT OF COOLER AIR LATER IN THE DAY. INCREASE IN CLOUD COVER MON ASSOCIATED THIN LAYER OF MOISTURE BETWEEN 850 AND 750 MB IN CONJUNCTION WITH A SHORTWAVE ROTATING AROUND THE BASE OF THE UPPER TROUGH. PRECIP IS NOT AN ISSUE AS MOISTURE IS NOT NEARLY DEEP ENOUGH. REMAINDER OF THE PERIOD WILL REMAIN DRY WITH VERY LITTLE IN THE WAY OF CLOUDS. TEMPERATURES BOTTOM OUT MON NIGHT INTO TUE...WITH LOWS MON NIGHT AT OR BELOW FREEZING AND HIGHS TUE IN THE MID 50S. ELONGATED RIDGE AXIS SHIFTS OFFSHORE TUE NIGHT WITH LIGHT ONSHORE FLOW DEVELOPING. ECMWF/GFS BOTH SHOW WEAK COASTAL TROUGH DEVELOPING TUE NIGHT BUT BOTH MOVE THIS FEATURE ONSHORE WED. AT THIS POINT TROUGH LOOKS TOO WEAK TO SUPPORT PRECIP. 5H RIDGE BUILDS OVER THE SOUTHEAST WED THEN STRENGTHENS FOR THU. TEMPERATURES RETURN CLOSE TO CLIMO WED/WED NIGHT...RUNNING NEAR TO SLIGHTLY ABOVE CLIMO THU/THU NIGHT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...A FRONTAL BOUNDARY IS LOCATED FROM SOUTH OF LBT TO SOUTH OF ILM WITH LIFR/IFR CEILINGS ALONG AND NORTH OF IT AFFECTING THOSE TERMINALS. ELSEWHERE...CEILINGS HAVE IMPROVE TO VFR EXCEPT AT FLO WHERE MVFR CEILINGS ARE OCCURRING. THE FRONT WILL MOVE NORTH OF LBT/ILM OVER THE NEXT SEVERAL HOURS WITH HIGH CONFIDENCE OF CEILINGS IMPROVING TO MVFR/VFR. VFR WILL DEVELOP AT FLO/LBT BY MID AFTERNOON AND PERSIST THROUGH THE EVENING ...BUT AT THE COASTAL TERMINALS A BANK OF SEA FOG EASILY SEEN ON SATELLITE WILL MOVE NORTH INTO THE MYR/CRE TERMINALS 20-21Z REACHING THE ILM TERMINAL AFTER 00Z. MYR WILL STAND THE BEST CHANCE OF REMAINING VFR THIS AFTERNOON THUS HAVE INDICATED ONLY TEMPO LIFR CEILINGS ASSOCIATED WITH THE SEA FOG. AFTER 00Z BELIEVE THE SEA FOG WILL EVENTUALLY FILL BACK INTO THE MYR TERMINAL. SUSTAINED WINDS OF 10-15 KNOTS WILL PERSIST DURING THE EVENING AND OVERNIGHT AS A COLD FRONT APPROACHES. PROGS INDICATE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AFTER MIDNIGHT AT FLO/LBT SPREADING TO THE COASTAL TERMINALS IN THE PRE-DAWN HOURS. A SECOND WAVE OF SHOWERS AND THUNDERSTORMS SHOULD AFFECT FLO/LBT BY MID-MORNING. EXTENDED OUTLOOK...THUNDERSTORMS/TEMPO IFR SATURDAY INTO SUNDAY MORNING. OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM FRIDAY...NO SIGNIFICANT CHANGES WITH THE MORNING UPDATE. A FRONT STALLED OUT ACROSS INLAND SOUTHERN NORTH CAROLINA WILL RETREAT FARTHER NORTH TODAY...OPENING UP THE FLOODGATES FOR SUSTAINED SOUTHERLY WINDS TODAY INTO TONIGHT. MUCH LIKE YESTERDAY...THE HUMID SUBTROPICAL AIRMASS WILL BECOME CHILLED BY ITS JOURNEY ACROSS THE COLD NEAR SHORE OCEAN WATERS AND COULD YIELD LOW STRATUS CLOUDS OR PATCHY SEA FOG AT TIMES. SOUTH WINDS WILL INCREASE TO AROUND 15 KT THIS AFTERNOON...AND THEN TO 20 KNOTS TONIGHT. THESE SURFACE WIND SPEEDS SHOULD BE LIMITED BY A STABLE BOUNDARY LAYER FROM THE COLD UNDERLYING OCEAN SURFACE. GO 30-40 MILES OFFSHORE WHERE WATER TEMPERATURES ARE WARMER...AND WIND SPEEDS WILL EASILY BE ANOTHER 5-10 KNOTS HIGHER WITH MUCH ROUGHER SEAS TOO. THE FRYING PAN SHOALS BUOY IS REPORTING 4-5 FT SEAS OVER THE PAST COUPLE OF HOURS. SEAS WITHIN 20 MILES OF SHORE SHOULD AVERAGE 3 FT TODAY...BUILDING TO 4-6 FT OVERNIGHT...HIGHEST IN THE FRYING PAN SHOALS VICINITY. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 AM FRIDAY...INCREASING SOUTHWEST FLOW AHEAD OF A STRONG COLD FRONT WILL REQUIRE A SCA HEADLINE AT SOME POINT SAT. SPEEDS START OUT 15 TO 20 KT BUT INCREASE TO 20 TO 25 KT SAT AFTERNOON/EVENING AS GRADIENT TIGHTENS UP. PROLONGED SOUTHWEST FLOW WILL PROBABLY BUILD SEAS OVER 6 FT BEFORE SPEEDS REACH 25 KT. DURATION OF SCA MAY END UP BEING RATHER BRIEF. THE FRONT WILL STALL ALONG OR JUST OFF THE COAST WITH AN ILL-DEFINED PRESSURE PATTERN KEEPING WINDS VARIABLE WITH SPEEDS BETWEEN 10 AND 15 KT. WEAK WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE STALLED BOUNDARY PASSING EAST OF THE WATERS LATE SAT NIGHT. GRADIENT TIGHTENS UP SUN AS THE LOW/FRONT MOVES EAST-NORTHEAST AND COLD ADVECTION ARRIVES. STRONG OFFSHORE FLOW MAY WARRANT A BRIEF DURATION HEADLINE SUN NIGHT INTO MON. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 330 AM FRIDAY...OFFSHORE FLOW WILL SLOWLY DECREASE ON MON AS ELONGATED HIGH PRESSURE OVER THE MISSISSIPPI VALLEY SHIFTS EAST. SPEEDS START OUT 15 TO 20 KT FROM THE WEST-NORTHWEST BUT DROP TO 10 TO 15 KT LATE MON NIGHT INTO TUE AS THEY BACK TO NORTH- NORTHEAST. SEAS RUNNING 3 TO 5 FT DUE TO STRONG OFFSHORE FLOW WILL SUBSIDE TO 2 TO 4 FT LATE MON INTO MON NIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC/TRA SHORT TERM...III LONG TERM...III AVIATION...MRR
Hazardous weather outlook, Mar 2, 6:34 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 634 AM EST FRI MAR 2 2012 AMZ250-252-031145- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 634 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-031145- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 634 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE TONIGHT AWAY FROM SHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-031145- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 634 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS MORNING COULD PRODUCE LARGE HAIL. THE WINDOW OF GREATEST THREAT WILL EXIST BETWEEN 700 AM AND 1000 AM ACROSS NORTHEASTERN SOUTH CAROLINA...AND BETWEEN 1000 AM AND NOON ACROSS SOUTHEASTERN NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STRONG THUNDERSTORMS SATURDAY COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Mar 2, 9:20 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
920 AM EST FRI MAR 2 2012
SCZ017-023-021445-
DARLINGTON-MARLBORO-
920 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
945 AM EST...
AT 919 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLYDE...OR ABOUT 7 MILES WEST OF HARTSVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE HARTSVILLE...AUBURN...BROWNSVILLE...
CLIO...CLYDE...DOVESVILLE...DUNBAR...FLOYD...KELLYTOWN...LYDIA...
MECHANICSVILLE AND MONT CLARE.
HAZARDS INCLUDE...
PEA SIZED HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3448 8009 3450 7998 3449 7996 3449 7988
3454 7984 3464 7946 3462 7945 3436 7960
3427 8014 3432 8018 3436 8018 3433 8021
3433 8023 3434 8024 3435 8024 3439 8025
TIME...MOT...LOC 1417Z 255DEG 45KT 3437 8013
8Special weather statement, Mar 2, 9:49 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
949 AM EST FRI MAR 2 2012
NCZ087-SCZ017-023-024-032-021530-
DARLINGTON-DILLON-FLORENCE-MARLBORO-ROBESON-
949 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...DILLON...
MARLBORO...DARLINGTON AND ROBESON COUNTIES THROUGH 1030 AM EST...
AT 946 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SOCIETY HILL TO BROWNSVILLE TO OAK
GROVE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DILLON...LUMBERTON...
RED SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BINGHAM...
BROWNSVILLE...BUIE...CHAVISTOWN AND CLIO.
HAZARDS INCLUDE...
PEA SIZED HAIL.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3476 7886 3449 7887 3433 7918 3429 7948
3423 7962 3449 7991 3454 7983 3460 7981
3461 7978 3465 7982 3468 7986 3479 7992
3479 7965 3464 7946 3477 7934 3482 7936
3484 7935 3484 7919 3491 7909
TIME...MOT...LOC 1446Z 250DEG 39KT 3463 7992 3450 7972
3432 7956
ZOUZIASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:41 AM EST | Special Weather Statement | ILM | Williamsburg | 49 min |
| Mar 2, 7:34 AM EST | Special Weather Statement | ILM | Williamsburg | 26 min |
| Mar 2, 7:48 AM EST | Special Weather Statement | ILM | Darlington | 27 min |
| Mar 2, 9:20 AM EST | Special Weather Statement | ILM | Darlington | 25 min |
| Mar 2, 9:49 AM EST | Special Weather Statement | ILM | Dillon, Marlboro | 41 min |
| Mar 2, 2:07 PM EST | Marine Dense Fog Advisory | ILM | 4 hr | |
| Mar 2, 6:17 PM EST | Marine Dense Fog Advisory | ILM | 9 hr | |
| Mar 2, 6:29 PM EST | Dense Fog Advisory | ILM | Georgetown, Horry | 9 hr |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.